Alert archive / North Carolina / River Flood Warnings in 2018
River Flood Warning 6, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at Jun 1, 2018, 4:53 AM EDT for Onslow County, North Carolina. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2018, 4:53 AM EDT (08:53 UTC)
- Expired
- Jun 2, 2018, 9:07 PM EDT
- In force
- 40 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Onslow County, NC
The river
Written for the forecast point New River near Gum Branch (GUMN7). The gauge peaked at 15.37 ft at Jun 1, 2018, 8:00 PM EDT.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Jun 1, 3:20 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 1, 3:20 AM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 320 AM EDT Fri Jun 1 2018 .SYNOPSIS... High pressure will extend over the area from offshore today. An upper trough and associated cold front will approach from the north over the weekend and linger near the area into Monday. High pressure will build in from the northwest Tuesday into Wednesday. && .NEAR TERM /THROUGH TODAY/... As of 250 AM Fri...Hot day on tap with areas inland from the beaches expecting apparent temps around 100 this afternoon. Moisture is a little less today and with W to NW flow aloft expect less convective cvrg. Have strip of chc pops just inland from coast late today thinking sea breeze will be slow to push inland. Cont slight pops further W. Highs mainly 90 to 95 inland with 80s most beaches. && .SHORT TERM /TONIGHT/... As of 250 AM Fri...Have low chc pops inland this evening for sea breeze activity plus could see some storms push in from the W. Overnight think precip chcs will diminish espcly inland and have slight chc inland to chc coast. Muggy lows mainly 70 to 75. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 315 AM Fri...Hot and humid wx to start the period, with scattered showers and storms. Drier wx and cooler/ more seasonable temps expected next week. Saturday through Monday...Guidance continues to show the upr low that had retreated north and west to drop south and east towards the Mid-Atlantic and Southeast states with eventual sfc cyclogenesis near or off the East Coast. It still looks like scattered showers and storms will be possible Sat and Sun, will continue to forecast chance pops, with highest chances again focused during the daytime hours when destabilization occurs. Atms still looks quite unstable Sat though little to no shear. Looks like the area starts to dry out a bit Monday with precip chances decreasing as upper low and sfc low push off the coast. Looks warm Saturday with highs in the upper 80s to low 90s inland, and mid to upper 80s along the coast. Heat indices likely to approach 100 deg Sat afternoon in some inland spots. Models show a slight cool down late weekend and early next week, behind the front that will push through. Front is progged to push into the northern forecast area Sat night, though may not make it through the entire area until late Sunday. Increased temps a few degrees Sunday across the southern forecast area, with likely a slower frontal passage allowing temps to warm quite a bit ahead of the front. Highs Sun in the upper 70s to low 80s across the NE to mid to upper 80s across the SW...then low to mid 80s Mon. Overnight lows upper 60s to low 70s Sat night then mid to upper 60s Sun night. Tuesday through Friday...Low will continue to push offshore, as surface high builds in from the west. Models show upper low strengthening near the Great Lakes and NE US, while upper trough deepens across the Eastern US. Trough will move off the coast late week as upper ridge builds across the SE. Isolated shower chances possible, though will keep forecast mostly dry for now. Highs near to slightly below normal in the upper 70s to mid 80s, and overnight lows in the 60s. Some guidance shows dewpoints dropping into the 50s inland, along with overnight lows. Forecast soundings show PWAT values dropping to 1 inch or less most of the week. && .AVIATION /07Z FRIDAY THROUGH TUESDAY/... Short Term /through 06Z Sat/... As of 1230 AM Fri...Expect to see periods of sub VFR thru early to mid morning in mainly stratus but may also see some fog. Hard to determine if will be mainly MVFR or IFR with most guidance showing it bouncing around. From mid morning on expect VFR to dominate into the evening with limited threat of convection due limited forcing and deep W to NW flow aloft. Long Term /Saturday through Tuesday/... As of 315 AM Fri...Scattered showers and storms Sat and Sun, resulting in periods of sub-VFR. Overnight period may produce fog and low stratus as the atms remains very moist through the weekend. Pred VFR conditions expected Monday and Tuesday with isolated precip chances and drier airmass. && .MARINE... Short Term /Today and tonight/... As of 250 AM Fri...Very little change expected with offshore high pres cont to dominate. Expect WSW winds 10 to 15 kts in the morning to become more SW at 15 to 20 kts during the aftn and evening before diminishing and become more W late tonight. Seas mainly 2 to 4 feet however could see a period of 5 ft seas outer central and srn wtrs tonight during or just after peak in winds. Long Term /Saturday through Tuesday/... As of 315 AM Fri...Small Craft Conditions could develop Sunday and Monday. WSW winds 5-15 kt early Sat becoming SW 10-20 kt in the afternoon. Models show a slow moving front pushing through Sat night into Sun night, with winds gradually veering becoming N/NW. Surface low strengthens off the coast late Sun and Mon, and stronger winds and elevated seas could develop. The NAM shows a stronger surge north of Hatteras Sunday, and the latest ECMWF is now developing stronger winds 15-25 kt Sun night into Monday. Seas 2-4 ft through Sun, though could build to 5 feet across the outer central and southern waters. Increasing winds and swell energy late Sunday and Mon as low strengthens off the coast. This will likely allow seas to build to 4-6 ft, across the waters north of Ocracoke. High pressure builds in from the west Tuesday with winds and seas diminishing. && .EQUIPMENT... As of 250 AM Fri...KMHX radar is down until further notice, awaiting parts. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...RF NEAR TERM...RF SHORT TERM...RF LONG TERM...CQD AVIATION...RF/CQD MARINE...RF/CQD EQUIPMENT...MHX
Hazardous weather outlook, Jun 1, 3:11 AM EDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 311 AM EDT Fri Jun 1 2018 NCZ029-044>047-079>081-090>094-020715- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 311 AM EDT Fri Jun 1 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Heat index values will reach around 100 this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-020715- Carteret-Onslow- 311 AM EDT Fri Jun 1 2018 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Heat index values will reach around 100 this afternoon inland from the beaches. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-020715- Outer Banks Dare- 311 AM EDT Fri Jun 1 2018 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING SOUTH OF CAPE HATTERAS... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Heat index values will reach around 100 this afternoon north of Oregon Inlet. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ104-020715- Outer Banks Hyde- 311 AM EDT Fri Jun 1 2018 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:39 AM EDT | River Flood Warning | MHX | Jones | 41 hr |
Nearby
River Flood Warnings in North Carolina, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.